Hey there! Sign in to join this conversationNew here? Join for free
    • #1
    • Thread Starter
    #1

    I've been on antidepressants for around 3 years and just came off them about a month, perhaps less, ago.
    I have also recently split up with a short term boyfriend who I had the hots for but never had sex with, and got back with my long term ex. However, whilst I was very horny around the short term and got very wet, even though I'm more physically (looks) attracted to my current, I'm just horny anymore. He would quite happily have sex every day and I really missed sex when I wasn't having it, so I don't know what's wrong with me. I usually have a really high libido!

    I thought antidepressants were meant to decrease libido so technically now I'm off them and back with someone I love and fancy, I should be all over him...I don't get it. It's like I won't get horny but we'll still have sex but I can't orgasm anymore...

    I'm also on the pill which was meant to be a type that causes the least side effects and combines well with antidepressants. Should I change the type of pill?
    What's wrong with me?
    Offline

    18
    ReputationRep:
    well you haven't come off then very long ago, the effect on you of them wearing off might last a while longer. I don't see the point of changing pills since you off these anyway, unless your planning to use them again.

    Bar giving it time I can't suggest much else since I don't have experience with antidepressants.

    Hope it works out for you.

    One other thing is his sexual technique, you'll probably know your not going to orgasm from penetration alone, maybe not enough fore play and/or clitoral stimulation. (damn that sounds so cold and medical, ah well.)
    • #1
    • Thread Starter
    #1

    (Original post by joey11223)
    well you haven't come off then very long ago, the effect on you of them wearing off might last a while longer. I don't see the point of changing pills since you off these anyway, unless your planning to use them again.

    Bar giving it time I can't suggest much else since I don't have experience with antidepressants.

    Hope it works out for you.

    One other thing is his sexual technique, you'll probably know your not going to orgasm from penetration alone, maybe not enough fore play and/or clitoral stimulation. (damn that sounds so cold and medical, ah well.)
    Oh by 'pill' I mean the Contraceptive Pill, thinking of changing the type of that, sorry.
    And yeah it doesn't matter what he tries, stuff that used to work isn't working at the moment :/
    Offline

    18
    ReputationRep:
    (Original post by Anonymous)
    Oh by 'pill' I mean the Contraceptive Pill, thinking of changing the type of that, sorry.
    And yeah it doesn't matter what he tries, stuff that used to work isn't working at the moment :/
    oh right lol. I have heard from some girls it can decrease your libido a bit and when I google it I get this:

    http://www.womens-health.co.uk/pill_libido.html

    might be bias I don't know but if the surveys are legit sounds like it can do for quite a few women.
    • #1
    • Thread Starter
    #1

    I also can't get myself to orgasm through masturbation, it's really weird.
    • #2
    #2

    For what it's worth, I've just come off antidepressants a few weeks ago (in order to go onto differernt ones) and my sex drive has plummeted. Could just be your body adjusting to the change.
    • #1
    • Thread Starter
    #1

    (Original post by Anonymous)
    For what it's worth, I've just come off antidepressants a few weeks ago (in order to go onto differernt ones) and my sex drive has plummeted. Could just be your body adjusting to the change.
    Thanks, I really needed some reassurance about this! I'm surprised though, I thought it would go up but mine's also plummeted..
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: August 9, 2009
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Would you like to hibernate through the winter months?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.